About three months ago, I was prescribed Lamotrigine for General Anxiety Disorder. I have had no other issues aside from my anxiety.
As would be expected, my dosage was gradually increased. However, after about four weeks something just didn't seem right. I ended up stopping at 75mgs per day. I continued that dosage for about a month. Sometimes, I'd wonder if my vision wasn't quite right.
About four weeks ago, I was out on a walk with my son and realized that I could barely see more than twenty feet ahead of myself. Something just was not right about my vision. If I tried focusing on something, it would almost feel like I could go cross eyed.
I did some reading on other people's experienced with this medication, and was alarmed to find a lot of information on vision issues. I decided to taper off the Lamotrigine. There were a number of medical sources saying to reduce by 50% per week. I figured going with 25% per week would be safe. I also met with a doctor, who confirmed that 25% per week was super safe.
About four or five days after decreasing my dosage, my eyes began to feel immense pain. Especially my right eye. It felt like the most intense sinus pressure, or a migraine, or some incredibly severe tension. The issue with not being able to focus became much worse. I saw an eye doctor, and also had an eye exam done. I was told both times that my vision was completely fine. They did mention that I had really dry eyes, and I'm currently using a heat compress that they had recommended for treating this.
However, the eye pain has been constant. I have barely been able to interact with my family, work, or even read. At times I can hardly look at the page of a book, it is so incredibly difficult to focus on. Yesterday, I was in such terrible pain that I could barely handle being awake.
Now, I have a constant ringing in my ear. My ears also feel very clogged, almost like sinus issues. I'm honestly not sure how much more of this I can handle.
Does any of this sound familiar to any of you? I could sure use some peace of mind. I am pretty concerned that I have permanent hearing issues, let alone that my eyes will never feel normal again. Any insight would be much appreciated.
Has anyone else experienced gabapentin withdrawal? I have been taking it for several months at 2x 100mg daily and 300mg nightly. I stopped taking it because I thought it wasn't doing anything for my anxiety. I felt great for a few days, sleeping better, brain less foggy, but after that I started getting anxiety, depression, headaches, body pain, nausea, irritability. I started taking the 2x 100mg daily again trying to taper down, but still feeling the withdrawal. I'm wondering how long this will last, and how I will get off it.
Quick backstory, I was on Effexor (75mg-150mg) for only 7-8 months, my pdoc tapered me off very slowly (using Prozac as a bridge) over a period of about 5 weeks. I've been completely off both meds now for 2 months. I did not have major withdrawal symptoms (except light fatigue/dizziness) and yet I am STILL getting these intermittent (mild) brain zaps sensations and brain fog - usually in the afternoons/evening.
I am very worried that they will never go away... I have been taking many supplements (including Fish Oils, NAC, etc) for many months, exercising, eating healthy. How can i make them disappear for good?!
After 7 months of Effexor 150mg, my pdoc agreed to wean me off in order to see if my sex drive/sexual dysfunction resolves. I am very concerned with the withdrawals of this med.
She gave me a weaning schedule, but it seems very short/quick for this drug. I am currently on 2nd day of 75mg, and feeling mainly very tired, more apathetic, lightheaded, with a bit of restless sleep. Any feedback/experiences??
Effexor 112mg (for 3 days)
Effexor 75mg (for 3 days)
Effexor 37.5mg (for 3 days)
Prozac 20mg (for 7 days)
Prozac 10mg (for 7 days) then stop....